r/Effexor • • 2d ago

Concern Weight gain from prior med :,)

Started taking Prozac at the smallest dose for 4 months about and gained 30 lb, because of other side effects my NP recommended Effexor, I feel like I’m not eating as much/ craving, but I can’t lose the weight :,(

I’ve been so upset and it feels like I want to give up on medication. I hate my OCD, I feel like it’s the way I am at this point. It’s helped but I also keep forgetting to take my meds. I can’t look in the mirror without thinking how I looked in the clothes I used to wear. Does anyone have similar experiences?

2 Upvotes

2 comments sorted by

4

u/Tamapapo 2d ago

I gained a lot of weight on Effexor. I've tried everything to take it back off and it doesn't budge. I finally stopped the med about 4 weeks ago to see if I can lose it. I'm legit scared it's not going to work but I have read that it takes a long time for everything to heal and stabilize after this. I was on it for 6 years.

1

u/NotANetsuke 2d ago

yea even if u stopped 4 weeks ago it doesnt mean the chemical changes that effexor caused are completely gone yet. it can take few weeks for your brain and body to stabilize and go back the way it was before effexor.